Alert archive / Minnesota / Areal Flood Advisories in 2011
Areal Flood Advisory 49, NWS Twin Cities, MN
NWS Twin Cities, MN issued this areal flood advisory at Aug 5, 2011, 10:55 PM CDT for 4 counties in Minnesota. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2011, 10:55 PM CDT (03:55 UTC)
- Expired
- Aug 6, 2011, 2:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
Counties Kandiyohi County, MN, Meeker County, MN, Sherburne County, MN, Wright County, MN
The radar
The Minneapolis radar (KMPX), 70 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 888 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
320
WGUS83 KMPX 060355
FLSMPX
FLOOD ADVISORY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1055 PM CDT FRI AUG 5 2011
MNC067-093-141-171-060700-
/O.NEW.KMPX.FA.Y.0049.110806T0355Z-110806T0700Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANDIYOHI MN-MEEKER MN-SHERBURNE MN-WRIGHT MN-
1055 PM CDT FRI AUG 5 2011
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
EAST CENTRAL KANDIYOHI COUNTY IN CENTRAL MINNESOTA...
NORTHERN MEEKER COUNTY IN CENTRAL MINNESOTA...
NORTHERN WRIGHT COUNTY IN CENTRAL MINNESOTA...
SOUTH CENTRAL SHERBURNE COUNTY IN CENTRAL MINNESOTA...
* UNTIL 200 AM CDT
* AT 1050 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY SLOWLY MOVING THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE
ADVISORY AREA. DOPPLER RADAR ESTIMATED THAT AROUND AN INCH OF
RAIN MAY HAVE FALLEN FROM NORTH OF ATWATER TO BETWEEN WATKINS
AND LITCHFIELD. ANOTHER INCH OR MORE OF RAIN IS
POSSIBLE THROUGH 1 AM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE MINOR FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE MINOR FLOODING
INCLUDE...BUFFALO...LITCHFIELD...ANNANDALE...ATWATER...BECKER...
BIG LAKE...EDEN VALLEY...ENFIELD...GROVE CITY...HASTY...HAWICK...
MAPLE LAKE...MONTICELLO...SOUTH HAVEN AND WATKINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. DO NOT
DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4540 9372 4527 9368 4515 9374 4510 9493
4531 9494 4533 9439 4529 9438 4528 9436
4529 9427 4532 9422 4530 9416 4537 9408
$$
BAPWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood advisory went out at Aug 5, 9:42 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 5, 9:42 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 942 PM CDT FRI AUG 5 2011 .UPDATE... UPDATED TO INCLUDE RECENT CONVECTIVE ACTIVITY AND LATEST TRENDS THROUGH THE OVERNIGHT HOURS. && .DISCUSSION... SEVERAL MESOSCALE CONVERGENCE BOUNDARIES APPEARING ON LAST FEW IMAGES OF VISIBLE SATELLITE HAVE ALLOWED A NARROW BAND OF SLOW- MOVING THUNDERSTORMS TO DEVELOP OVER CENTRAL PORTIONS OF THE MPX CWFA. SFC OBSERVATIONS INDICATE PRIME LOW LEVEL CONVERGENCE WINDS WITHIN A DEEPLY MOIST ENVIRONMENT /SFC DEWPOINTS IN THE UPR 60S AND PWATS NEAR 1.5 INCHES/. TSTMS QUICKLY DEVELOPED AND SPOTTER REPORTS INDICATE RAINFALL RATES IN THE 1.0-1.5 INCH/HR RANGE. AM NOT EXPECTING ACTIVITY TO LAST MUCH INTO THE OVERNIGHT HOURS...EVEN IF THAT LONG...MAINLY DUE TO THE LOSS OF DAYTIME HEATING AND LOSS OF PRIME INSTABILITY. SPC ANALYSIS STILL PUTS CAPES NEAR 1500 J/KG...LI NEAR -6 DEG C...AND DECENT MOISTURE TRANSPORT FROM THE SE SO WOULD NOT BE SURPRISED TO SEE SOME AREAS RECEIVE NEAR AN INCH OF RAIN OVER THE NEXT HOUR OR SO. HAVE TWEAKED GRIDS TO SHOW A BAND OF 40-50 POPS OVER CENTRAL MN INTO W CENTRAL WI...GENERALLY ALONG A LINE FROM MONTEVIDEO TO OAK GROVE TO EAU CLAIRE...WITH POPS QUICKLY DROPPING OFF TO THE N AND S. HAVE MAINTAINED 30-40 POPS NEAR THE IA BORDER DUE TO SHOWERS DRIFTING E NEAR A WEAK STALLED SFC BOUNDARY. WELL AFTER MIDNIGHT...WINDS ARE EXPECTED TO DROP TO NEAR CALM FOR CENTRAL AND SOUTHEASTERN PORTIONS OF THE CWFA. WITH PRECIPITATION EXPECTED TO END BY THE EARLY MORNING HOURS...GIVEN ENOUGH CLEARING THERE MAY WELL BE AREAS OF FOG DEVELOPING. SREF PINS IT MAINLY OVER FAR WRN AND FAR SERN PORTIONS OF THE CWFA...BUT WINDS DROP OFF MOST IN SERN PORTIONS SO HAVE PLAYED CENTRAL THROUGH SERN PORTIONS OF THE CWFA THAT COULD SEE FOG OVERNIGHT. THIS MAY ALSO PLAY INTO TEMPERATURES BY KEEPING THEM HIGHER THAN FCST. HAVE NUDGED UP TEMPS 1-2 DEGREES SE WHILE KEEPING MOST OTHER AREAS AS- IS...BUT THIS MAY NEED TO BE ADJUSTED PER HOURLY TRENDS OVERNIGHT. && .AVIATION.../00Z TAF ISSUANCE/ COMPLEX PERIOD AHEAD...WITH QUESTION MARKS SURROUNDING STRATUS/FOG POTENTIAL TONIGHT...FOLLOWED BY TIMING OF THUNDERSTORMS ACROSS THE MN TERMINALS AT THE END OF THE PERIOD. FOR TONIGHT...NOT EXPECTING ANY CONVECTION TO IMPACT TERMINALS...WITH ACTIVITY OVER IA COMING ABOUT AS FAR NORTH AS I-90...NRN MN ACTIVITY IS STRUGGLING TO HOLD TOGETHER AS IT SLIDES SOUTH OF A STATIONARY BOUNDARY...WHILE SEVERE CONVECTION OVER THE WRN DAKOTAS IS NOT IMPLICATED BY THE LOCAL WRF TO POSSIBLY EVEN ENTER THE AXN AREA UNTIL AFTER 12Z. ONCE AGAIN GFSLAMP IS HITTING FOG QUITE HARD TONIGHT...BUT THERE ARE SIGNS FROM CURRENT OBS AND THE RUC 925 MB FORECAST ACROSS SRN MN/NRN IA THAT WE MAY END UP WITH A BANK OF STRATUS WORKING NORTH ACROSS MN TONIGHT. BASED ON THE RUC FORECAST...IF A STRATUS DECK GETS GOING...IT WOULD MOST LIKELY FORM ACROSS SRN MN AND WORK NORTH ACROSS MAINLY WRN MN...HAVE GONE WITH THIS IDEA FOR RWF. FOR THE FOG...WENT CLOSE TO WHAT WAS OBSERVED LAST NIGHT FOR STC/RNH/EAU. FOR THUNDER CHANCES OVER MN IN THE AFTERNOON... FOLLOWED SREF PROBS FOR TIMING. AT THIS POINT...HAVE FAIRLY WIDE WINDOWS OF CONVECTIVE POTENTIAL AT MN TERMINALS THAT CAN BE NARROWED DOWN AS WE GET A BETTER HANDEL ON CONVECTION TONIGHT IMPACTS WHERE/WHEN STORMS GET GOING EARLY SAT AFTERNOON ACROSS THE ERN DAKOTAS. KMSP...MAIN POINT OF CONTENTION FOR TONIGHT IS THE POSSIBILITY OF SOME MVFR OR LOWER STRATUS TO MOVE IN BY THE MORNING. THE 18Z NAM GIVES THE IDEA OF LOWER CLOUDS APPROACHING FROM THE SOUTH TOWARD SUNRISE. CONFIDENCE LOW IN THIS OCCURRING AT THE TIME...BUT A SMATTERING STATIONS OVER IA AND SW MN ALREADY SHOWING MVFR CIGS...SO THIS IS A POSSIBILITY THAT CAN NOT BE RULED OUT. FOR TIMING OF THUNDER IN THE AFTERNOON...IF ANYTHING THE 22Z START TIME IS TOO EARLY AND MAY BE MORE LIKE THE 00Z TO 02Z TIME PERIOD FOR CONVECTION...BUT HAVE A COUPLE OF MORE TAFS TO IRON OUT THE TIMING. && .PREV DISCUSSION... /ISSUED 709 PM CDT FRI AUG 5 2011/ THE PROBLEM IN THE SHORT TERM ARE THUNDERSTORM CHANCES SATURDAY AND SATURDAY NIGHT...AND THE POTENTIAL FOR SEVERE WEATHER DURING THIS PERIOD. A LOW PRESSURE SYSTEM OVER THE NORTHERN ROCKIES...WILL TRACK EAST INTO THE UPPER MIDWEST BY SATURDAY EVENING THEN LIFT NORTHEAST OVER NORTHERN MN SATURDAY NIGHT. MEANWHILE...A SHORTWAVE TROUGH WILL DEEPEN AS IT COMES ACROSS THE UPPER MIDWEST SATURDAY NIGHT AND SUNDAY MORNING. THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT OVER THE DAKOTAS...AND SPREAD EAST INTO THE WESTERN SECTION OF MN BY DAYBREAK SATURDAY. MUCH OF OUR FORECAST AREA WILL BE UNDER A FAVORABLE LEFT EXIT REGION OF UPPER LEVEL JET MAX. SO THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. ISOLATED TORNADOES ARE POSSIBLE CLOSE TO TRIPLE POINT AND SURFACE LOW NORTH OF INTERSTATE 94 OVER WEST CENTRAL MN. SATURDAY MORNING AND EARLY AFTERNOON...MOST OF THE CONVECTION SHOULD START OFF AS ELEVATED AHEAD OF WARM FRONT BOUNDARY OVER SOUTHERN MN. THERE STILL SOME UNCERTAINTY WHERE THE GREATEST THREAT OF SEVERE WEATHER WILL OCCUR. ANOTHER SHORTWAVE TROUGH WILL PUSH SOUTHEAST OVER CENTRAL CANADA AND THE UPPER MIDWEST ON MONDAY. THIS WAVE SHOULD MOVE QUICKLY THROUGH THE UPPER MIDWEST BY WEDNESDAY MORNING. COOLER WEATHER REGIME WILL COMMENCE OVER THE UPPER MIDWEST AS NORTHWEST AIRFLOW SETS UP ALOFT. 850 MB TEMPS COOL DOWN SIGNIFICANTLY WITH DAYTIME HIGHS MAINLY IN THE 70S OCCURRING THE LATTER HALF OF THE WORK WEEK. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JPC/MPG
Hazardous weather outlook, Aug 5, 12:02 PM CDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1202 PM CDT FRI AUG 5 2011 MNZ041>045-047>050-054>058-064-061100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- YELLOW MEDICINE- 1202 PM CDT FRI AUG 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE IN WEST CENTRAL MINNESOTA LATE TONIGHT. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE OUTLOOK AREA ON SATURDAY AFTERNOON AND EVENING. THE MAIN HAZARD WILL BE HAIL AND HIGH WINDS...ALONG WITH TORRENTIAL RAINFALL. ANOTHER CHANCE OF THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. HOWEVER...SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AFTERNOON AND EVENING. MNZ069-070-074>078-082>085-091>093-WIZ024-026-061100- SCOTT-DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN- BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-PIERCE-PEPIN- 1202 PM CDT FRI AUG 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE IN SOUTH CENTRAL MINNESOTA THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE OUTLOOK AREA ON SATURDAY AFTERNOON AND EVENING. THE MAIN HAZARD WILL BE HAIL AND HIGH WINDS...ALONG WITH TORRENTIAL RAINFALL. ANOTHER CHANCE OF THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. HOWEVER...SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AFTERNOON AND EVENING. MNZ051>053-059>063-065>068-073-WIZ014>016-023-025-027-028-061100- SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- RENVILLE-MCLEOD-SIBLEY-CARVER-REDWOOD-POLK-BARRON-RUSK-ST. CROIX- DUNN-CHIPPEWA-EAU CLAIRE- 1202 PM CDT FRI AUG 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTHWEST MINNESOTA... NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE OUTLOOK AREA ON SATURDAY AFTERNOON AND EVENING. THE MAIN HAZARD WILL BE HAIL AND HIGH WINDS...ALONG WITH TORRENTIAL RAINFALL. ANOTHER CHANCE OF THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. HOWEVER...SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AFTERNOON AND EVENING.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:59 AM CDT | Areal Flood Advisory | MPX | Douglas, Mille Lacs, Morrison, Todd | 4 hr |
| Aug 6, 11:59 AM CDT | Special Weather Statement | MPX | Morrison | 61 min |
| Aug 6, 12:37 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Isanti, Kanabec, Mille Lacs, Morrison | 53 min |
| Aug 6, 1:20 PM CDT | Severe Thunderstorm Warning | MPX | Chisago, Isanti, Kanabec | 31 min |
| Aug 6, 2:35 PM CDT | Special Weather Statement | MPX | Anoka | 25 min |
| Aug 6, 3:18 PM CDT | Special Weather Statement | MPX | Washington | 27 min |
| Aug 6, 3:29 PM CDT | Severe Thunderstorm Warning | MPX | Ramsey, Washington | 46 min |
| Aug 6, 5:36 PM CDT | Special Weather Statement | MPX | Douglas | 24 min |
| Aug 6, 6:59 PM CDT | Special Weather Statement | MPX | Stearns | 46 min |
Nearby
Areal Flood Advisories in Minnesota, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.